Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Sep 25, 2016, 3:11 PM CDT for Escambia County, Florida. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2016, 3:11 PM CDT (20:11 UTC)
- Expired
- Sep 25, 2016, 4:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Mobile, AL
County Escambia County, FL
The radar
The Mobile radar (KMOB), 70 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1671 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 973 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
964 WWUS84 KMOB 252011 SPSMOB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 311 PM CDT SUN SEP 25 2016 ALZ264-266-FLZ201-202-252115- BALDWIN CENTRAL AL-BALDWIN COASTAL AL-ESCAMBIA COASTAL FL- ESCAMBIA INLAND FL- 311 PM CDT SUN SEP 25 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHEASTERN BALDWIN AND CENTRAL ESCAMBIA COUNTIES UNTIL 415 PM CDT... AT 311 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 11 MILES WEST OF GONZALEZ...MOVING SOUTHWEST AT 5 TO 10 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FOLEY...ROBERTSDALE AND ELBERTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3069 8745 3053 8735 3036 8761 3059 8776 TIME...MOT...LOC 2011Z 042DEG 5KT 3059 8749 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Sep 25, 2:17 PM CDT, 54 minutes earlier.
Area forecast discussion, Sep 25, 2:17 PM CDT, 54 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 217 PM CDT SUN SEP 25 2016 .DISCUSSION...See updated information below. && .UPDATE...Did a quick update to the current zone forecast to reflect current radar trends which shows scattered showers and thunderstorms covering most locations in the forecast area. Believe this pattern will hold through this afternoon and possibly up until sunset due to slightly better instability compared to yesterday combined with moderate forcing still present in the mid levels due to a weak upper low located over much of the florida panhandle stretching north over lower parts of Al and Ga. Thunderstorms will continue to move south southwest at 10 to 15 mph. With these conditions gusty straight line winds...frequent lightning and short periods of very heavy rain can be expected with most of the stronger storms. Similar to yesterday some strong to marginal severe thunderstorms will also be possible. Stay tuned to local media outlets or noaa weather radar if threatening weather is approaching your area. 32/ee && .AVIATION... 00Z issuance...VFR to MVFR cigs and visibilities through early this evening then mostly VFR conditions through 26.18z. Could see a some patchy MVFR fog near sunrise also Mon morning. Winds will be variable at 5 knots early this afternoon gradually shifting south at 5 to 10 knots late this afternoon thru early this evening then becoming light and variable late this evening through much of Mon morning. 32/ee && .PREV DISCUSSION... /issued 637 AM CDT SUN SEP 25 2016/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 12Z issuance...VFR conditions will prevail through the next 24 hours. /13 PREV DISCUSSION... /issued 411 AM CDT SUN SEP 25 2016/ NEAR TERM /Now Through Sunday night/...A weak upper level low will linger across the area today. The combination of the upper low and better deep layer moisture levels will allow for a slightly better chance of showers and thunderstorms, especially across eastern zones under the upper low. A few storms became strong to briefly severe Saturday afternoon and cannot rule that out again this afternoon. The primary threat will be gusty winds and quarter size hail. Thickness values are similar to those on Saturday when we broke records at Mobile and Pensacola. Therefore, went above guidance values for high temps today with mid 90s in most areas. Lows tonight will remain above normal with lows in the upper 70s inland to mid 70s along the coast. 13/JC SHORT TERM /Monday Through Tuesday night/...Surface ridging and a weak upper level low will remain over the area through early Monday...continuing the above normal daytime temperatures and diurnally forced isolated showers and thunderstorms. Monday night into Tuesday...a shortwave propagating east across the Great Lakes area will help push a cold front into the southeastern states and through our forecast area. Given the the upper low overhead and additional forcing from the advancing surface front...have continued slight to chance POPs through Tuesday night. Daytime highs on Monday continue in the lower 90s over interior sections and upper 80s at the coast...but cool to a closer to normal mid and upper 80s Tuesday with the front moving through. Monday night lows ranging from the mid 60s inland to lower 70s coastal...then behind the front Tuesday night look for near normal lows ranging from the upper 50s well inland to the upper 60s and near 70 at the coast. 12/DS LONG TERM /Wednesday Through Saturday/...On Wednesday and Wednesday night...cooler and drier surface high pressure will begin to build into the region from the west in the wake of the front...while well defined trof in the mid/upper levels maintains deep layer cool/cold air advection over the region. Thursday through Saturday surface ridge slides slowly east across the region while high pressure aloft builds. Daytime high temps will be near normal...in the low to mid 80s each day through the long term period. Overnight lows will be near or just below normal...ranging from the mid 50s over interior locations to the mid and upper 60s near the coast. 12/DS MARINE...High pressure will continue over the marine area through early this week then build from the north by midweek as a cold front moves south over the northern Gulf. Easterly winds and seas will build late in the week as high pressure to the north shifts east to the Mid Atlantic states. 13/JC && .MOB Watches/Warnings/Advisories... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Sep 25, 5:19 AM CDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 519 AM CDT SUN SEP 25 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-261030- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 519 AM CDT SUN SEP 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SATURDAY. GMZ630>635-650-655-670-675-261030- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 519 AM CDT SUN SEP 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 25, 2:26 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 226 PM CDT SUN SEP 25 2016 ALZ059-262-FLZ201-252000- ESCAMBIA AL-BALDWIN INLAND AL-ESCAMBIA INLAND FL- 226 PM CDT SUN SEP 25 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH CENTRAL BALDWIN...SOUTHWESTERN ESCAMBIA AND NORTHWESTERN ESCAMBIA COUNTIES UNTIL 300 PM CDT... AT 226 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR POARCH CREEK RESERVATION...OR 9 MILES NORTHWEST OF ATMORE...MOVING SOUTHWEST AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MCCULLOUGH...POARCH CREEK RESERVATION AND I65 AND CR 1. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3123 8766 3114 8747 3088 8757 3100 8785 TIME...MOT...LOC 1926Z 027DEG 12KT 3112 8761 RR
Special weather statement, Sep 25, 2:29 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
229 PM CDT SUN SEP 25 2016
FLZ202>204-252000-
ESCAMBIA COASTAL FL-SANTA ROSA COASTAL FL-SANTA ROSA INLAND FL-
229 PM CDT SUN SEP 25 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN ESCAMBIA AND CENTRAL SANTA ROSA COUNTIES UNTIL 300 PM
CDT...
AT 229 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED OVER POINT
BAKER... OR NEAR MILTON...MOVING SOUTHWEST AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PENSACOLA...PACE...MILTON...BAGDAD...FLORIDATOWN...ROEVILLE...
PEA RIDGE AND POINT BAKER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3051 8715 3051 8716 3052 8717 3058 8729
3061 8726 3062 8726 3063 8725 3063 8726
3079 8712 3070 8689 3045 8703
TIME...MOT...LOC 1929Z 027DEG 11KT 3069 8707
RRSpecial weather statement, Sep 25, 2:45 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
245 PM CDT SUN SEP 25 2016
ALZ054-057-058-060-252030-
BUTLER AL-CRENSHAW AL-COVINGTON AL-WILCOX AL-
245 PM CDT SUN SEP 25 2016
...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
CRENSHAW...NORTHEASTERN COVINGTON...SOUTHEASTERN WILCOX AND BUTLER
COUNTIES UNTIL 330 PM CDT...
AT 243 PM CDT...STRONG THUNDERSTORMS WERE LOCATED NEAR LUVERNE AND AREAS
JUST TO THE WEST...MOVING SOUTHWEST AT 10 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GREENVILLE...LUVERNE...BRANTLEY...RUTLEDGE...DOZIER...
GLENWOOD AND PINE APPLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3133 8627 3180 8691 3183 8691 3183 8695
3192 8707 3196 8675 3196 8641 3200 8640
3181 8619 3179 8620 3177 8615 3171 8615
TIME...MOT...LOC 1943Z 030DEG 8KT 3175 8628Special weather statement, Sep 25, 2:53 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 253 PM CDT SUN SEP 25 2016 FLZ203-205-252045- SANTA ROSA INLAND FL-OKALOOSA INLAND FL- 253 PM CDT SUN SEP 25 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST CENTRAL SANTA ROSA AND WEST CENTRAL OKALOOSA COUNTIES UNTIL 345 PM CDT... AT 253 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF BAKER...OR 15 MILES NORTHEAST OF MILTON...MOVING SOUTHWEST AT 10 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL SANTA ROSA AND WEST CENTRAL OKALOOSA COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3086 8688 3078 8673 3057 8682 3073 8702 TIME...MOT...LOC 1953Z 030DEG 7KT 3077 8684
Special weather statement, Sep 25, 2:57 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 257 PM CDT SUN SEP 25 2016 MSZ067-252100- WAYNE MS- 257 PM CDT SUN SEP 25 2016 ...A STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES... WAYNE COUNTY UNTIL 400 PM CDT... AT 255 PM CDT...STRONG THUNDERSTORMS WERE LOCATED NEAR WAYNESBORO AND SOUTHWARD...MOVING SOUTH AT 5 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... WAYNESBORO...CLARA AND BUCKATUNNA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3182 8865 3178 8849 3149 8853 3161 8886 TIME...MOT...LOC 1955Z 014DEG 6KT 3171 8861
Special weather statement, Sep 25, 3:11 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 311 PM CDT SUN SEP 25 2016 ALZ264-266-FLZ201-202-252115- BALDWIN CENTRAL AL-BALDWIN COASTAL AL-ESCAMBIA COASTAL FL- ESCAMBIA INLAND FL- 311 PM CDT SUN SEP 25 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHEASTERN BALDWIN AND CENTRAL ESCAMBIA COUNTIES UNTIL 415 PM CDT... AT 311 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 11 MILES WEST OF GONZALEZ...MOVING SOUTHWEST AT 5 TO 10 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FOLEY...ROBERTSDALE AND ELBERTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3069 8745 3053 8735 3036 8761 3059 8776 TIME...MOT...LOC 2011Z 042DEG 5KT 3059 8749
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 6:35 AM CDT | Special Marine Warning | MOB | 55 min | |
| Sep 25, 7:40 AM CDT | Special Marine Warning | MOB | 65 min | |
| Sep 25, 2:00 PM CDT | Special Weather Statement | MOB | Baldwin | 30 min |
| Sep 25, 2:12 PM CDT | Special Weather Statement | MOB | Escambia | 33 min |
| Sep 25, 2:26 PM CDT | Special Weather Statement | MOB | Baldwin | 34 min |
| Sep 25, 2:45 PM CDT | Special Weather Statement | MOB | Butler, Crenshaw | 45 min |
| Sep 25, 2:50 PM CDT | Special Marine Warning | MOB | 55 min | |
| Sep 25, 3:00 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 13 min |
| Sep 25, 3:44 PM CDT | Special Weather Statement | MOB | Baldwin | 46 min |
| Sep 25, 3:46 PM CDT | Special Weather Statement | MOB | Covington | 44 min |
| Sep 25, 3:55 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 50 min |
| Sep 25, 3:57 PM CDT | Special Marine Warning | MOB | 63 min | |
| Sep 25, 4:37 PM CDT | Special Weather Statement | MOB | Mobile | 38 min |
| Sep 25, 4:41 PM CDT | Special Weather Statement | MOB | Conecuh | 34 min |
| Sep 25, 5:59 PM CDT | Special Weather Statement | MOB | Clarke | 31 min |
| Sep 25, 6:51 PM CDT | Special Marine Warning | MOB | 54 min | |
| Sep 25, 2:29 PM CDT | Special Weather Statement | MOB | Santa Rosa | 31 min |
| Sep 25, 2:37 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 38 min |
| Sep 25, 2:53 PM CDT | Special Weather Statement | MOB | Santa Rosa | 52 min |
| Sep 25, 2:57 PM CDT | Special Weather Statement | MOB | Wayne | 63 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.